ArticleAmerican journal of ophthalmology case reports2023
Pigmentary retinopathy associated with immune therapy for advanced cutaneous melanoma.
Article in American journal of ophthalmology case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 7 citations in OpenAlex.
- Consensus disease definitions for ophthalmic immune-related adverse events of immune checkpoint inhibitors.Journal for immunotherapy of cancer · 2025Article
- Case report: Longitudinal evaluation and treatment of a melanoma-associated retinopathy patient.Frontiers in medicine · 2024Article
- A Case of Melanoma-Associated Retinopathy Presenting with Ocular Symptoms as the Initial Manifestation: A Case Report.Case reports in ophthalmologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Purpose: To describe a case of bilateral retinal pigmentary changes in the setting of immune checkpoint inhibitor therapy (ICIT). Observations: A 69-year-old man with a history of advanced cutaneous melanoma was started on combination ICIT with nivolumab and ipilimumab and stereotactic body radiation therapy. Soon after, he developed photopsias and nyctalopia with findings of discrete retinal pigmentary changes bilaterally. Initial visual acuities were 20/20 and 20/30 in the right and left eye, respectively. Multi-modal imaging revealed sub-retinal deposits with progressive changes in pigmentation and autofluorescence, associated with decreased peripheral fields on formal perimetry. A full-field electroretinogram revealed attenuated and delayed a- and b-waves. Positive serum retinal autoantibodies were identified. The patient developed left-sided optic nerve edema and center-involving cystoid macular edema which improved after treatment with sub-tenon's triamcinolone. Conclusions: The use of ICIT has greatly expanded in oncologic practice with subsequent increases in immune related adverse events that pose significant systemic and ophthalmologic morbidities. We propose that the new retinal pigmentary changes seen in this case are the sequelae of an autoimmune inflammatory response against pigmented cells. This adds to the rare side effects that may occur after ICIT.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.